Alert archive / New York / High Wind Warnings in 2013
High Wind Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this high wind warning at Jan 19, 2013, 7:17 PM EST for 4 counties in New York; Franklin County, Grand Isle County, Vermont. It took effect at Jan 20, 2013, 4:00 AM EST. It was in force for 11 hr. 15 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 19, 2013, 7:17 PM EST (00:17 UTC)
- In effect from
- Jan 20, 2013, 4:00 AM EST
- Expired
- Jan 20, 2013, 3:14 PM EST
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 55 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 6:30 AM EST | NON-TSTM WND DMG | 8 Se Hammond, NY | TREES AND POWERLINES DOWN IN MACCOMB |
| Jan 20, 7:00 AM EST | NON-TSTM WND DMG | Colton, NY | TREES AND POWERLINES DOWN |
| Jan 20, 7:00 AM EST | NON-TSTM WND DMG | Potsdam, NY | TREES AND POWERLINES DOWN |
| Jan 20, 7:00 AM EST | NON-TSTM WND DMG | Stockholm Center, NY | TREES AND POWERLINES DOWN |
| Jan 20, 7:02 AM EST | NON-TSTM WND GST 59 | 2 Ene Potsdam, NY | AWOS |
| Jan 20, 7:15 AM EST | NON-TSTM WND DMG | Hopkinton, NY | TREES AND POWERLINES DOWN |
| Jan 20, 7:15 AM EST | NON-TSTM WND DMG | Lawrenceville, NY | TREES AND POWERLINES DOWN |
| Jan 20, 8:00 AM EST | NON-TSTM WND DMG | Burke, NY | TREES AND POWERLINES DOWN |
| Jan 20, 8:00 AM EST | NON-TSTM WND DMG | Chateaugay, NY | TREES AND WIRES DOWN |
| Jan 20, 8:00 AM EST | NON-TSTM WND DMG | Constable, NY | TREES AND POWERLINES DOWN |
| Jan 20, 9:00 AM EST | NON-TSTM WND DMG | Clintonville, NY | TREES AND POWERLINES DOWN |
| Jan 20, 9:00 AM EST | NON-TSTM WND DMG | Lyon Mountain, NY | TREES AND POWERLINES DOWN |
| Jan 20, 9:00 AM EST | NON-TSTM WND DMG | Saranac, NY | TREES AND POWERLINES DOWN |
| Jan 20, 10:00 AM EST | NON-TSTM WND DMG | Chazy, NY | TREES AND POWERLINES DOWN |
| Jan 20, 10:45 AM EST | NON-TSTM WND DMG | Plattsburgh, NY | TREES AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
596 WWUS71 KBTV 200017 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 717 PM EST SAT JAN 19 2013 NYZ026-027-029-030-087-200930- /O.UPG.KBTV.WI.Y.0002.130120T0900Z-130120T2100Z/ /O.NEW.KBTV.HW.W.0001.130120T0900Z-130120T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR 717 PM EST SAT JAN 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...SAINT LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF NEW YORK. * HAZARDS...STRONG TO DAMAGING SOUTHWEST WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS INCREASING LATE TONIGHT...PEAKING SUNDAY MORNING...AND TAPERING OFF SUNDAY AFTERNOON. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE NUMEROUS POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-031-034-VTZ001-002-200930- /O.UPG.KBTV.WI.Y.0002.130120T1200Z-130121T0000Z/ /O.NEW.KBTV.HW.W.0001.130120T0900Z-130120T2100Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... ALBURGH...SOUTH HERO...ST. ALBANS 717 PM EST SAT JAN 19 2013 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTHEASTERN NEW YORK...AS WELL AS GRAND ISLE AND WESTERN FRANKLIN COUNTIES IN VERMONT. * HAZARDS...STRONG TO DAMAGING SOUTHWEST TO WEST WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS INCREASING LATE TONIGHT...PEAKING SUNDAY MORNING INTO EARLY AFTERNOON...AND TAPERING OFF LATE SUNDAY AFTERNOON. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE NUMEROUS POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ035-VTZ003>012-016>019-200930- /O.CON.KBTV.WI.Y.0002.130120T1200Z-130121T0000Z/ EASTERN ESSEX-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 717 PM EST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...FROM 7 AM TO 7 PM EST SUNDAY. * LOCATIONS...NORTHEASTERN NEW YORK AND ALL OF VERMONT. * HAZARDS...STRONG AND GUSTY SOUTHWEST TO WEST WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...SOUTHWEST WINDS SUNDAY MORNING TURNING WEST SUNDAY AFTERNOON. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ JMG
3 follow-up statements
928 WWUS71 KBTV 200853 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 353 AM EST SUN JAN 20 2013 NYZ026>031-034-087-VTZ001-002-202100- /O.CON.KBTV.HW.W.0001.130120T0900Z-130120T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH... SOUTH HERO...ST. ALBANS 353 AM EST SUN JAN 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS OF NEW YORK AND EXTREME NORTHWESTERN VERMONT. * HAZARDS...STRONG TO DAMAGING SOUTHWEST WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 65 MPH. * TIMING...WINDS INCREASING AND PEAKING THIS MORNING...THEN TAPERING OFF THIS AFTERNOON. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE NUMEROUS POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ035-VTZ003>012-016>019-202100- /O.CON.KBTV.WI.Y.0002.130120T1200Z-130121T0000Z/ EASTERN ESSEX-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 353 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. * LOCATIONS...NORTHEASTERN NEW YORK AND ALL OF VERMONT. * HAZARDS...STRONG AND GUSTY SOUTHWEST TO WEST WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...SOUTHWEST WINDS THIS MORNING TURNING WEST THIS AFTERNOON. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NEILES
010 WWUS71 KBTV 201705 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1205 PM EST SUN JAN 20 2013 NYZ026>031-034-087-VTZ001-002-202100- /O.CON.KBTV.HW.W.0001.000000T0000Z-130120T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...OGDENSBURG...POTSDAM...GOUVERNEUR...ALBURGH... SOUTH HERO...ST. ALBANS 1205 PM EST SUN JAN 20 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...UNTIL 4 PM EST THIS AFTERNOON. * LOCATIONS...SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACKS OF NEW YORK AND EXTREME NORTHWESTERN VERMONT. * HAZARDS...STRONG TO DAMAGING SOUTHWEST WINDS. * WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS PEAKING EARLY THIS AFTERNOON...THEN TAPERING OFF BY EVENING. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE NUMEROUS POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ035-VTZ003>012-016>019-210000- /O.CON.KBTV.WI.Y.0002.000000T0000Z-130121T0000Z/ EASTERN ESSEX-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1205 PM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 7 PM EST THIS EVENING. * LOCATIONS...NORTHEASTERN NEW YORK AND ALL OF VERMONT. * HAZARDS...STRONG AND GUSTY SOUTHWEST TO WEST WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...SOUTHWEST WINDS THIS AFTERNOON TURNING WEST THIS BY EVENING. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
978 WWUS71 KBTV 202014 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 314 PM EST SUN JAN 20 2013 NYZ028-031-034-VTZ001-002-210000- /O.CAN.KBTV.HW.W.0001.000000T0000Z-130120T2100Z/ /O.EXA.KBTV.WI.Y.0002.000000T0000Z-130121T0000Z/ EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-GRAND ISLE- WESTERN FRANKLIN- INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA...LAKE PLACID... ALBURGH...SOUTH HERO...ST. ALBANS 314 PM EST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATIONS...NORTHEASTERN NEW YORK AND FAR NORTHWESTERN VERMONT. * HAZARDS...STRONG AND GUSTY WEST WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEST WINDS WILL CONTINUE INTO THIS EVENING. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026-027-029-030-087-202115- /O.CAN.KBTV.HW.W.0001.000000T0000Z-130120T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR 314 PM EST SUN JAN 20 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH WIND WARNING FOR THE SAINT LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF NEW YORK. THE STRONGEST WINDS HAVE MOVED OUT OF THE REGION. WEST WINDS WILL CONTINUE INTO THIS EVENING WITH GUSTS UP TO 40 MPH. $$ NYZ035-VTZ003>012-016>019-210000- /O.CON.KBTV.WI.Y.0002.000000T0000Z-130121T0000Z/ EASTERN ESSEX-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 314 PM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 7 PM EST THIS EVENING. * LOCATIONS...MOST OF VERMONT * HAZARDS...STRONG AND GUSTY WEST WINDS. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WEST WINDS WILL CONTINUE INTO THIS EVENING. * IMPACTS...GUSTY WINDS MAY DAMAGE TREES AND CAUSE SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Jan 19, 7:08 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 19, 7:08 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
708 PM EST SAT JAN 19 2013
.SYNOPSIS...
FOLLOWING A RELATIVELY MILD NIGHT TONIGHT AN ACTIVE WEATHER DAY IS
EXPECTED FOR SUNDAY WITH GUSTY WINDS...FALLING TEMPERATURES...AND
SNOW SHOWERS. COLD WEATHER THEN SETTLES IN ACROSS THE REGION FOR
NEXT WEEK...WITH A FEW CHANCES FOR LIGHT SNOW.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
AS OF 620 PM EST SATURDAY...MINOR ADJUSTMENTS TO INCORPORATE LATEST
T/TD OBSERVATIONAL DATA AND BLEND INTO 22Z LAMP DATA THROUGH MID-
MORNING ON SUNDAY. NO ADDL CHANGES ATTM.
PRIOR DISCUSSION...
AN ACTIVE WEATHER DAY IS ON TAP FOR SUNDAY WITH SEVERAL WEATHER
CONCERNS...INCLUDING GUSTY WINDS... SNOW SQUALLS...AND POTENTIAL
FOR A FLASH FREEZE.
WARM FRONTAL BOUNDARY HAS NOW CLEARED THE REGION AND LIES ACROSS
SOUTHERN QUEBEC AND ONTARIO. STILL HAVE MOISTURE RIDING ALONG THE
BOUNDARY HOWEVER SO WIDESPREAD CLOUDS ARE EXPECTED FOR OVERNIGHT.
A VERY WEAK DISTURBANCE WILL CROSS THE REGION FOR THE FIRST HALF
OF TONIGHT AND THAT MAY DELIVER SOME RAIN/SNOW SHOWERS ACROSS THE
AREA...HOWEVER OVERALL IMPACT WILL BE LOW WITH ONLY A FEW
HUNDREDTHS OF AN INCH OF RAIN OR A HALF INCH OF SNOW EXPECTED.
TEMPERATURES ARE NOT EXPECTED TO GO VERY FAR OVERNIGHT WITH
SOUTHERLY FLOW AND CLOUD COVER. MAY SEE THEM FALL SLIGHTLY AT
FIRST THIS EVENING BEFORE HOLDING STEADY OR SLOWLY REBOUNDING
TOWARDS MORNING...GENERALLY IN THE 30S WITH SOME 20S REMAINING
ACROSS EASTERN VERMONT.
CONCERNING GUSTY WIND THREAT...SOUTHWESTERLY FLOW INCREASES OUT AHEAD OF
APPROACHING LOW PRESSURE SYSTEM AFTER 09Z EARLY SUNDAY MORNING.
850 MB JET OF 50-60 KNOTS AND 925 MB JET OF 45-55 KNOTS MOVES
OVERHEAD FOR SUNDAY MORNING. THIS WILL LEAD TO ADVISORY-LEVEL
GUSTS (45-55 MPH) ACROSS MUCH OF THE REGION...ESPECIALLY ACROSS
THE SAINT LAWRENCE VALLEY AND WESTERN ADIRONDACKS OF NEW YORK AND
THE HIGHER ELEVATIONS OF THE GREEN MOUNTAINS IN VERMONT. AMOUNT OF
MIXING REMAINS QUESTIONABLE DUE TO EXPECTED PRECIPITATION...WHICH
WILL DETERMINE HOW MUCH OF THE WINDS ALOFT CAN ACTUALLY MAKE IT
DOWN TO THE SURFACE. WINDS THEN TURN WESTERLY POST-FRONTAL SUNDAY
AFTERNOON.
SNOW SHOWERS AND SQUALLS WILL ALSO POSE A CONCERN. AS SOUTHWEST
FLOW INCREASES TOWARDS SUNDAY MORNING AND COLDER AIR MOVES IN
ALOFT...WILL LIKELY SEE A BRIEF PERIOD OF SOME LAKE EFFECT SNOW
BEFORE WINDS TURN WESTERLY. THIS WILL PRIMARILY AFFECT THE
SAINT LAWRENCE VALLEY...ADIRONDACKS...AND POSSIBLY THE NORTHERN
GREEN MOUNTAINS WITH A DUSTING TO 2 INCHES POSSIBLE. GREATEST CHANCES FOR
SQUALLS WILL OCCUR WITH PASSAGE OF THE COLD FRONT SUNDAY MORNING
ACROSS NORTHERN NEW YORK AND VERMONT SUNDAY AFTERNOON. BRIEF HEAVY
SNOW...WITH ACCUMULATIONS FROM A DUSTING TO 2 INCHES...AND STRONG
GUSTY WINDS CAN BE EXPECTED WITH THESE SQUALLS.
TEMPERATURES WILL FALL RAPIDLY BEHIND FRONTAL PASSAGE...FROM THE
30S SUNDAY MORNING AND INTO THE TEENS/20S BY THE AFTERNOON. THIS
MAY CREATE A FLASH FREEZE ON AREA ROADWAYS.
THE WEATHER QUIETS DOWN ON SUNDAY NIGHT AS HIGH PRESSURE BUILDS
INTO THE REGION. TEMPERATURES WILL CONTINUE TO FALL INTO THE
SINGLE DIGITS ON EITHER SIDE OF ZERO BY TUESDAY MORNING.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 235 PM EST SATURDAY...WITH SFC RIDGE REMAINING TO OUR NORTH
FOR MON/MON NGT...INVERTED SFC TROUGH DEVELOPS JUST SOUTH OF THE
REGION AT BASE OF LARGE UPPER LEVEL LOW. EXPECTING -SW TO DEVELOP
ALONG THE TROUGH DURING THE DAY MONDAY. AREAL COVERAGE EXPANDS
LATE IN THE DAY BFR TAPERING OFF BY TUESDAY MORNING. WK COASTL LOW
DRAGS REMAINING ENERGY OUT TO SEA. HIGHEST POPS FOR LGT SNOW
SHOWERS WILL BE OVER SOUTHERN ZONES. DUSTING TO AN INCH POSSIBLE
WITH HIGHEST AMTS SOUTH TO A DUSTING NEAR THE CANADIAN BORDER.
HIGHS FOR THIS 24-HR PERIOD WILL RANGE FROM SINGLE NUMBERS NORTH
TO MID TEENS SOUTH...AIDED IN PART BY CLD COVER FROM TROUGH.
OVERNGT LOWS WILL DROP SHARPLY AFT SUNSET AS STRONG CAA WITH SFC
HIGH PUSHES FURTHER SOUTH. LOOKING FOR -5 TO -15F NORTH TO SINGLE
NUMBERS NEAR ZERO SOUTH. COLDEST SPOTS IN DACKS AND NE VT.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 235 PM EST SATURDAY...CD AIRMASS ASSOCIATED WITH STRONG
RIDGING FROM CANADA REMAINS OVER THE NORTH COUNTRY THRU MIDWEEK
NEXT WEEK...BFR WARMUP OCCURS FRI/SAT. EXPECTING SOME PRECIP BY
THE END OF THE WEEK AS LOW PRESSURE SWINGS JUST SOUTH OF THE AREA.
SOME MDL DIFFERENCE TO LOW TRACK/PLACEMENT FROM THE GFS AND ECMWF.
WILL HOLD WITH CHANCE OF -SW ATTM W/ MDL BLEND OF THE TWO...WITH
HIGHEST CHANCES OVER SOUTHERN ZONES. 850 TEMPS WILL RANGE FROM
-22C TO -30C TUESDAY THRU THURSDAY BFR INCR AS LOW APPROACHES TO
RANGE FROM -8C TO -15C FOR FRI-SAT. GONE WITH NUMBERS CLOSE TO MDL
GUIDANCE GIVING AREA HIGHS IN THE SINGLE NUMBERS TUES-
THURSDAY...WITH A JUMP INTO THE TEENS/L20S FOR FRI-SAT. OVERNGT
LOWS DROP SHARPLY WITH -2F TO -25F FOR TUES/WED NIGHTS. COLDEST
SPOTS DACKS/NE VT. SOME MODERATION BEGINS THURSDAY NGT INTO FRIDAY
WITH NUMBERS NEAR ZERO GO INTO THE SINGLE NUMBERS AND TEENS FOR
FRI NGT.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
THROUGH 00Z MONDAY...MAINLY VFR OVERNIGHT KBTV/KPBG/KMPV/KRUT EXCEPT
SOME MVFR CIGS KMSS IN RAIN SHOWERS AND POSSIBLE IFR VSBY KSLK WITH SNOW
SHOWERS. INCREASING LOW LEVEL JET GIVES A CHANCE OF LLWS WITH
WINDS INCREASING TO 23045KT POSSIBLE 50 KTS BY 12Z.
APPROACH OF ARCTIC FRNT SUNDAY WILL KEEP STEADY WSW FLOW 15-30KTS
WITH SOME GUSTS 40KTS JUST AFTER SUNRISE ON SUNDAY. SNOW SQUALLS
POSSIBLE WITH BRIEF VSBY MVFR/IFR AND DOWN BELOW A MILE BUT HARD
TO TIME EXACTLY. SOME LOW LEVEL INSTABILITY ASSOCIATE WITH THE
FRONT GIVES A GOOD CHANCE OF MIXING DOWN THE GUSTS OVER 40 KT.
KEPT SNOW SHOWERS GOING AT KSLK AT LOW LEVELS BECOME SUPERSATURATED
WITH RESPECT TO ICE RESULTING IN FLURRIES AND ARCTIC HAZE CONDITIONS
AND VSBY COULD BE LOWER AT TIMES AT THE NORTHERN TERMINALS BUT
UNCERTAIN AT THIS TIME.
OUTLOOK 18Z SUNDAY THROUGH THURSDAY...
00Z MONDAY THROUGH 00Z MONDAY...MVFR/IFR AT TIMES IN SNOW SHOWERS
AND HAZE IN ARCTIC AIRMASS. NW WINDS WILL BE DIMINISHING.
00Z MONDAY ONWARD...IMPROVING TO VFR UNDER HIGH PRESSURE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WIND ADVISORY FROM 7 AM TO 7 PM EST SUNDAY FOR VTZ001>012-
016>019.
NY...WIND ADVISORY FROM 7 AM TO 7 PM EST SUNDAY FOR NYZ028-031-034-
035.
WIND ADVISORY FROM 4 AM TO 4 PM EST SUNDAY FOR NYZ026-027-029-
030-087.
&&
SYNOPSIS...MUCCILLI
NEAR TERM...JMG/MUCCILLI
SHORT TERM...JN
LONG TERM...JN
AVIATION...SISSONHazardous weather outlook, Jan 19, 4:56 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 456 PM EST SAT JAN 19 2013 NYZ026-027-029-030-087-202200- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- 456 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG SOUTHWEST WIND GUSTS IN THE 45 TO 55 MPH RANGE WILL MOVE ACROSS THE AREA AND WINDS THIS STRONG MAY DOWN TREES AND CAUSE POWER OUTAGES. A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY MORNING AND PRODUCE SNOW SQUALLS WITH REDUCED VISIBILITIES AND UP TO 3 INCHES OF SNOW. THIS WILL CREATE DIFFICULT TRAVEL CONDITIONS. COLDER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT AND SNOW ON ROADWAYS MAY BECOME ICY AND COMBINED WITH GUSTY NORTHWEST WINDS...DIFFICULT TRAVEL CONDITIONS WILL CONTINUE. TEMPERATURES WILL FALL BELOW ZERO LATE SUNDAY NIGHT AND EARLY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ028-031-034-035-VTZ001>012-016>019-202200- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 456 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. STRONG SOUTHWEST WIND GUSTS IN THE 45 TO 50 MPH RANGE WILL MOVE ACROSS THE AREA SUNDAY AND WINDS THIS STRONG MAY DOWN TREES AND CAUSE POWER OUTAGES. A COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AFTERNOON AND PRODUCE SNOW SQUALLS WITH REDUCED VISIBILITIES AND UP TO 3 INCHES OF SNOW. THIS WILL CREATE DIFFICULT TRAVEL CONDITIONS. COLDER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT AND SNOW ON ROADWAYS MAY BECOME ICY AND COMBINED WITH GUSTY NORTHWEST WINDS...DIFFICULT TRAVEL CONDITIONS WILL CONTINUE. TEMPERATURES WILL RANGE FROM ZERO TO 10 ABOVE BY MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. EVENSON
Nearby
High Wind Warnings in New York, 2013High Wind Warnings in Vermont, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.